High Blood Pressure Support

Amlodipine 5mg

I have recently been changed over from bisoprolol to amlodipine. All I have read is terrible horror stories about the dreadful side effects. I just wondered if anyone had anything positive to say about this medication, for example, yes maybe some palpitations and tiredness to begin with but do they disappear. Also if I get the dreaded swollen ankles , usually how many days in will that begin to happen. With many thanks.

4 Replies
oldestnewest

That's what I'm on and I've had no side effects whatsoever....absolutely none!

1 like
Reply

Thank you that’s so good to hear.

Reply

Hi Philippa, This drug does not seem to affect everybody the same way. However, if you are already feeling tired and having palpitations that does not sounds good. My experience was the nightmare one, with palpitations which got worse over an 18 month period (they only set in after 6 months), increasingly foggy brain, lethargy, weight gain and worse still, damage to my tendons and muscles in my shoulder and upper thigh. The last stage, as I was becoming increasingly crippled (I had thought it was 'getting older'), was the final straw. I realised Amlodopine (5mg) was the cause of all my problems when the GP told me to double the dose (10mg), and the next day I could hardly walk. Four months off the drug and on Candasaten, I am much better as regards no more foggy brain or palpitations but I am now having to see a physiotherapist for the damage to my tendons/muscles and those problems are still with me. I just hope it is not permanent. Perhaps you could go to your GP and ask to switch drugs? Also can you please report these side effects on the yellowcard.mhra.gov.uk/ as the GPs seem to be ignoring all these side effects. I do hope you dinf something which suits you. I am still searching, but there is one thing I have which I want to share with everyone on this site, that I found from another site. Try drinking the juice of half a lemon in hot water first thing every morning. My BP is now down to 129/92, the lowest it has been since I was in my twenties and this is only with half my dose of Candasarten (2.5mg)! I really did not think it would work but try it for a week.

Reply

Hi Philippa, I have been on Amilodipine since November at first I had swollen ankles but that went after a couple of weeks. I felt so much better on the tablets. I was able to function normally and deal with everyday routine. Although I am now having palpitations and chest pain so have been put on Bisoprolol 5mg which I am not sure about. Good luck pam

Reply

You may also like...